Fake Drugs Have Real Consequences for Patients
Black market medicine is terrible for patients all over the world, including Americans. At best, counterfeit and substandard medicine may not adequately treat a patient's illness. At worst, counterfeit medicines may cause poisoning or death.
Each of the following stories mentions people who have been sickened or died after being treated with fake medicine. Every day, American patients are harmed when they break the closed U.S. drug supply.
Rachel Blado of TN tragically lost her son Josh after he purchased what he thought was Xanax online. It turned out to be counterfeit and contained fentanyl. One pill took him from her forever and now she wants to warn everyone of the dangers of counterfeit medicines…
23-year-old Joe Patterson was a hard worker and a student, an expectant father and a beloved son. On February 15, 2015, he died after taking a painkiller he didn’t know was a counterfeit made with fentanyl.
The evening of October 26, 2015, twenty-nine-year-old Aptos, California resident Tosh Ackerman took a benedryl and part of a Xanax pill to help him sleep. He never woke up, and his girlfriend found him dead the next day. Ackerman died because the Xanax he took was counterfeit. It contained a fatal dose of a powerful synthetic opioid called fentanyl.
A new report released April 10, 2018 by The Partnership for Safe Medicines (PSM) illustrates the growing deadly toll that illegally-imported fentanyl is having on communities throughout the U.S. PSM’s analysis confirms reports of counterfeit medicines made with fentanyl in 43 states, with fentanyl-related deaths confirmed in 22 states. The updated findings follow a report released by PSM last September that found a presence of counterfeit fentanyl in 40 states and related deaths in 16 states.
Georgia resident Betty Jean Collins became an unwitting victim of the state’s June counterfeit Percocet incident when she borrowed one of her husband’s pain pills and ended up in the hospital with a fentanyl overdose.
On May 22, 2016, law enforcement officers were dispatched to a residence in Madison, Wisconsin, in response to a report of a 37-year-old man who had stopped breathing. The victim was dead by the time officers arrived at his residence. An autopsy later confirmed that the victim’s death was caused by acute intoxication due to the combined effects of a substance called U-47700 and Benzodiazepine Analogue (Etizolam).
A young New York mother is dead and her family is demanding answers after she received injections to enhance her buttocks, CBS News reports. Latesha Bynum, 32, went to a “doctor” practicing out of an apartment in the Gramercy Park neighborhood in New York. Within hours of having the procedure, Ms. Bynum had to be…
The August newsletter from the National Drug Early Warning System (NDEWS) News describes how the Georgia Poison Center (GPC) played a crucial role in the early detection of deadly, fentanyl-laced fake Percocet in Georgia. NDEWS describes how a call from an emergency-room doctor triggered the process of identifying the cause of the poisonings and cases:…
Dr. Diana Anda Norbergs, a Florida oncologist convicted in November 2016 of importing misbranded, non-FDA approved cancer drugs from unlicensed suppliers, has been sentenced to almost six years in federal prison, according to a report in the Tampa Bay Times. The Department of Justice (DOJ) indictment alleged that Norbergs purchased prescription cancer treatments from unlicensed foreign…
A series of recent cases across the country illustrate how dangerous unlicensed and counterfeit cosmetic treatments can be. Having filler injected should be considered a medical procedure, not a cosmetic treatment. The FDA has NOT approved liquid silicone or silicone gel for injection to fill wrinkles or augment tissues anywhere in the body.
In the last two months, three cases illustrated just how dangerous it is to seek beauty treatment injections from anyone other than a licensed medical professional . . .